Hail, Johnston
- When
- May 10, 8:10 PM CST
- Where
- Johnston County, Tishomingo
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.230, -96.680
Storms formed out ahead of the dryline in central Texas on the 10th. A few of these storms wandered up into south central Oklahoma toward evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed out ahead of the dryline in central Texas on the 10th. A few of these storms wandered up into south central Oklahoma toward evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 10, 5:32 PM CST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 632 PM CDT TUE MAY 10 2016 .DISCUSSION... THE 00Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... STRONG THUNDERSTORMS IN NORTH TEXAS MAY AFFECT THE KDUA AREA THIS EVENING...BUT OUR TAF SITES ARE EXPECTED TO REMAIN WELL NORTHWEST OF THESE STORMS. A COLD FRONT WILL CROSS ROUGHLY HALF OF OKLAHOMA DURING THE DAY TOMORROW. IN ADDITION TO SHIFTING WINDS AROUND TO THE NORTHWEST...IT WILL BRING INCREASING CHANCES FOR THUNDERSTORMS BEGINNING LATE IN THE AFTERNOON...MAINLY NEAR AND SOUTHEAST OF I-44. THESE STORMS MAY BE SEVERE...WITH ADVERSE EFFECTS ON AVIATION UP TO 10 OR 20 NM OUTSIDE THE STORMS THEMSELVES. CMS && .PREV DISCUSSION... /ISSUED 330 PM CDT TUE MAY 10 2016/ DISCUSSION... CHANCE FOR AN ISOLATED SEVERE STORM THIS EVENING ACROSS FAR SOUTHEAST OKLAHOMA. GREATER NUMBER OF STORMS EXPECTED OVER CENTRAL/NORTH-CENTRAL TEXAS BUT CIN ERODING AND STORMS MAY PERSIST LONG ENOUGH TO IMPACT PORTIONS OF OUR RED RIVER COUNTIES. VERY HIGH CAPE VALUES WILL YIELD A GIANT HAIL CONCERN. FRONTAL BOUNDARY PROGD BY ALL MODELS TO PROGRESS SOUTH INTO OKLAHOMA/NORTHERN TEXAS TOMORROW AND EXTEND FROM NEAR CROWELL AND VERNON TEXAS TO LAWTON...OKLAHOMA CITY AND STILLWATER BY LATE AFTERNOON. SEVERE STORMS WILL BE POSSIBLE NEAR THIS FRONT LATE IN THE AFTERNOON WELL INTO THE EVENING HOURS. MODEL TRENDS HAVE STRONG SIGNAL FOR GREATEST CONCENTRATION OF STORMS OVER/NEAR WICHITA FALLS AND LAWTON AND AREAS EAST FROM THERE....EAST OF TRIPLE POINT AND IN AXIS OF DEEP MOISTURE AND VERY HIGH TO EXTREME CAPE VALUES. MARGINAL SHEAR VALUES PROGD BUT WITH AS MUCH INSTABILITY AS THERE COULD BE...ALL SEVERE WEATHER THREATS WILL BE POSSIBLE. ANOTHER REASONABLE SIGNAL WITH MODEL SUITE IS POST FRONTAL MCS POSSIBILITY TOMORROW EVENING OVER THE PANHANDLES WHICH MAY CONTINUE EAST INTO THE BODY OF OKLAHOMA LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. STRONG WIND GUSTS AND HEAVY RAIN WILL BE THE PRIMARY CONCERNS WITH THIS FEATURE IF IT EVOLVES. ANOTHER FRONTAL BOUNDARY FORECAST TO MOVE INTO THE REGION FRIDAY NIGHT AND SATURDAY PROVIDING A FOCUS FOR THUNDERSTORMS THROUGH THE WEEKEND IN THE FIRST PART OF NEXT WEEK. ECM/GEM MODELS WERE FOLLOWED CLOSER DUE TO CONSISTENCY ISSUES WITH GFS. BY THE END OF MONDAY AND INTO TUESDAY...HIGH RAIN TOTALS AND ASSOCIATED FLOODING ISSUES WILL BE A CONCERN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 84 58 75 / 10 30 60 30 HOBART OK 65 85 57 76 / 0 20 60 30 WICHITA FALLS TX 67 89 60 76 / 10 40 70 40 GAGE OK 56 78 51 76 / 0 10 40 10 PONCA CITY OK 67 83 56 76 / 10 30 40 20 DURANT OK 69 84 64 76 / 20 20 60 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/23/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1133 AM CDT TUE MAY 10 2016 OKZ004>048-050>052-TXZ083>090-111015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1133 AM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF A FEW STRONG TO SEVERE STORMS LATE THIS AFTERNOON AND EVENING ACROSS FAR SOUTHEAST OKLAHOMA. HAIL TO THE SIZE OF HALF DOLLARS IS THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY ACROSS MOST OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THE SLIGHT RISK EXTENDS SOUTH OF A LINE FROM NEAR PONCA CITY TO KINGFISHER TO HOBART AND HOLLIS OKLAHOMA. A MARGINAL RISK SURROUNDS THE SLIGHT RISK... SOUTH OF A LINE FROM NEAR BLACKWELL TO ENID TO ERICK. INCREASING INSTABILITY AND MODEST WIND SHEAR INTO THE LATE AFTERNOON AND EVENING WILL PROMOTE THE DEVELOPMENT OF LARGE DAMAGING HAIL AND DAMAGING WIND GUSTS. THE TORNADO POTENTIAL WILL BE LOW. LOCALIZED HEAVY RAINFALL WEDNESDAY NIGHT INTO EARLY THURSDAY MAY ALSO RESULT IN FLASH FLOODING IN PORTIONS OF SOUTHERN OKLAHOMA. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BEGIN FRIDAY NIGHT AND CONTINUE THROUGH THE WEEKEND AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES AND MOVES INTO THE REGION. STORMS WILL BE FOCUSED ALONG A FRONTAL BOUNDARY. SOME STRONG TO SEVERE STORMS MAY BE POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CDT TUE MAY 10 2016
OKZ046-047-050-051-110200-
CARTER OK-LOVE OK-MARSHALL OK-JOHNSTON OK-
836 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
NORTHEASTERN LOVE...NORTHWESTERN MARSHALL AND SOUTHWESTERN JOHNSTON
COUNTIES UNTIL 900 PM CDT...
AT 834 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LEBANON...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3405 9711 3437 9684 3419 9660 3395 9691
3396 9692 3394 9696
TIME...MOT...LOC 0134Z 221DEG 26KT 3405 9697
WRThe Norman radar (KTLX), 134 km away, was scanning. The volume nearest the first event began at 02:12 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628464, 628465.